Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2019, 11:04 AM MDT for Garden County, Nebraska. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 11:04 AM MDT (17:04 UTC)
- Expired
- Aug 13, 2019, 11:45 AM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 11:31 AM MDT | TSTM WND DMG | 10 Ne Oshkosh, NE | WIND DRIVEN HAIL CAUSED SEVERE CORN CROP DAMAGE, STRIPPING 11 ACRES CORN STALKS. A FEW WINDOWS WERE BROKEN ALONG WITH A METAL FENCE. |
| Aug 13, 11:31 AM MDT | TSTM WND DMG | 10 Ne Oshkosh, NE | WIND DRIVEN HAIL CAUSED SEVERE CORN CROP DAMAGE, STRIPPING CORN STALKS. A FEW WINDOWS WERE BROKEN ALONG WITH A METAL FENCE. |
| Aug 13, 11:31 AM MDT | HAIL 1.75 | 10 Ne Oshkosh, NE | GOLF BALL HAIL AND .62 RAIN |
| Aug 13, 11:40 AM MDT | HAIL 1 | 16 Ne Oshkosh, NE | 1.30 ESTIMATED RAIN, QUARTER SIZE HAIL, 40-50MPH WINDS WITH SMALL BRANCHES DOWN. |
| Aug 13, 11:49 AM MDT | HAIL 1 | 16 Ne Oshkosh, NE | 1.30 ESTIMATED RAIN, QUARTER SIZE HAIL, 40-50MPH WINDS WITH SMALL BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
509
WUUS53 KLBF 131704
SVRLBF
NEC069-131745-
/O.NEW.KLBF.SV.W.0211.190813T1704Z-190813T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1104 AM MDT Tue Aug 13 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Garden County in the Panhandle of Nebraska...
* Until 1145 AM MDT.
* At 1104 AM MDT, a severe thunderstorm was located 7 miles southeast
of Crescent Lake National Wildlife Refuge, or 16 miles north of
Oshkosh, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Adams Flats, Rackett, Dogtown Flats and Bourquim Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4175 10237 4166 10199 4142 10198 4139 10200
4139 10201 4159 10246
TIME...MOT...LOC 1704Z 289DEG 15KT 4164 10233
HAIL...1.00IN
WIND...60MPH
$$
Taylor2 follow-up statements
962
WWUS53 KLBF 131723
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1123 AM MDT Tue Aug 13 2019
NEC069-131745-
/O.CON.KLBF.SV.W.0211.000000T0000Z-190813T1745Z/
Garden NE-
1123 AM MDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM MDT
FOR EAST CENTRAL GARDEN COUNTY...
At 1123 AM MDT, a severe thunderstorm was located 11 miles northeast
of Oshkosh, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Adams Flats, Rackett, Dogtown Flats and Bourquim Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 10235 4166 10199 4142 10198 4139 10200
4139 10201 4159 10246
TIME...MOT...LOC 1723Z 315DEG 17KT 4155 10225
HAIL...1.25IN
WIND...60MPH
$$
Taylor473
WWUS53 KLBF 131731
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1131 AM MDT Tue Aug 13 2019
NEC069-131745-
/O.CON.KLBF.SV.W.0211.000000T0000Z-190813T1745Z/
Garden NE-
1131 AM MDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM MDT
FOR EAST CENTRAL GARDEN COUNTY...
At 1130 AM MDT, a severe thunderstorm was located 11 miles northeast
of Oshkosh, moving east at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Adams Flats, Rackett, Dogtown Flats and Bourquim Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4174 10235 4166 10199 4142 10198 4139 10200
4139 10201 4159 10246
TIME...MOT...LOC 1730Z 289DEG 15KT 4154 10221
HAIL...2.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 5:10 AM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 13, 5:10 AM MDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service North Platte NE 610 AM CDT Tue Aug 13 2019 .SHORT TERM...(Today through Wednesday) Issued at 402 AM CDT Tue Aug 13 2019 Concerns in the near-term revolve around thunderstorm chances over the next few days. Weak surface high pressure is moving into the area from the northwest. As this feature continues to move through the area, winds will veer to the southeast across portions of southwest Nebraska. This will help push more unstable air in. Aloft, the region will still be under the influence of mid-level speed max associated with a Northern Plains shortwave trough dropping out of the Canadian Prairies. As daytime highs climb into the low 80s coincident with mid 60s dew points, a narrow plume of strong instability will develop across the higher elevations of the southern Panhandle into far northeast Colorado. With h5 winds out the west at 30 to 40 knots and southeast winds at the surface, deep layer shear will be sufficient for semi-discrete storm development immediately west of the CWA with the favored mode, at least initially, supercells capable of large hail and damaging winds before growing upscale. Based on forecast shear vectors and storm motion vectors, expecting most activity to move northwest to southeast giving the local area a very limited threat of seeing this activity barring development further northeast than expected. General thinking is that areas west of an Oshkosh to Wauneta line with large hail and isolated damaging wind gusts the main concerns. As activity grows upscale, its expected to dive south-southeast and track along the sharp instability gradient and h7 isotherms. Do believe this MCS will be quick to exit the area, likely by 06z, later this evening. Modest isentropic lift will develop across the area early Wednesday morning with the strongest ascent expected across the Sandhills and points south. This ascent will be reinforced by a few weak lobes of energy. Will limit PoPs to 30% though as confidence in location of these pulses of energy is low. Lows will fall into the 50s Wednesday morning with slightly drier air in place and mostly clear skies expected. Wednesday will be another similar setup as Tuesday with warmest temperatures within southeast surface flow. This flow will once again help to usher in better moisture and as temperatures climb into the low 80s in this area, expecting another plume of strong instability to develop across far northeast Colorado. Mid-level flow will continue to be fairly strong, aoa 30 to 40 knot range which will create sufficient deep layer shear for severe weather. There should be two waves of thunderstorm development. The first of which develops within the upslope flow across northeast Colorado which may graze the far southwest CWA during the early evening. Lapse rates will again be quite steep and lead to large hail being the favored hazard with this initial activity. The second wave of storm development will occur with the passage of a stronger shortwave within the northwest flow aloft. As this wave moves into the area, a stout low-level jet will develop and provide strong forcing for ascent and bring more scattered rain and thunderstorms to the area during the early morning hours Thursday. A few of these storms may be strong to severe with some elevated instability to tap into that may lead to some isolated severe hail. PWATs will be on the high side of climatology and some moderate to heavy downpours are possible, but the progressive nature of the activity will limit any flooding concerns. Morning lows on Thursday should remain in the upper 50s. .LONG TERM...(Wednesday night through Monday) Issued at 402 AM CDT Tue Aug 13 2019 Beginning 12z Thursday. Upper-level ridge anchored to our southwest will begin to flatten Thursday into Friday. Various pulses of energy will move through the flow as it becomes more zonal leading to increasing precipitation chances Thursday and Friday. Confidence in timing and placement are low at the moment due to discrepancies in the global models. A surface front looks to sweep through the area, generally in the Friday night timeframe, helping to put a dent in the moisture quality and thus lead to mostly dry weekend. Signs point to a strengthening 4-Corners ridge around the middle of next week, brining the area into more northerly flow and perhaps a much- needed quiet period to the area. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 609 AM CDT Tue Aug 13 2019 High level cloudiness will be on the increase today with scattered decks between 12000 and 25000 FT AGL. Thunderstorms this morning are expected to occur south of the KVTN terminal. Other activity will develop later this afternoon across southwestern Nebraska. The bulk of this activity is expected to be southwest and west of the KLBF terminal. Will handle the thunderstorm mention at the KLBF terminal with a VCTS group from 23z to 02z Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Buttler
Hazardous weather outlook, Aug 13, 6:29 AM MDT, 4 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 729 AM CDT Tue Aug 13 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-141230- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 729 AM CDT Tue Aug 13 2019 /629 AM MDT Tue Aug 13 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered strong to severe thunderstorms are possible today. Initially the risk for strong to severe storms will be across northwestern Nebraska this morning then shifting to southwestern Nebraska this afternoon into mid evening. Strong to severe storms are possible west of a line from Brady to Hay Springs with the greatest threat west of a line from Oshkosh to Hayes Center. Large hail and damaging winds will be the main severe threats. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Another round of scattered thunderstorms are possible Wednesday afternoon into Wednesday night. Some storms may be severe, mainly west of a line from Broken Bow to Cody. Large hail and damaging winds are the main severe threats. Thunderstorms are possible on Thursday across western and north central Nebraska. Some strong to severe storms are possible across the entire outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 13, 6:57 AM MDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service North Platte NE 657 AM MDT Tue Aug 13 2019 NEZ024-094-131330- Hooker-Western Cherry- 657 AM MDT Tue Aug 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHERRY AND NORTHWESTERN HOOKER COUNTIES... At 656 AM MDT, a strong thunderstorm was located 23 miles north of Whitman, or 39 miles northwest of Mullen, moving southeast at 30 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Whitman Road crossing the North Branch of the Middle Loup River, Speckel Meir Lake, Sevenmile Hill, Round Lake, Intersection of Highway 61 and Survey Valley Road and Hire. This includes Highway 61 between mile markers 179 and 187. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4231 10180 4247 10168 4231 10118 4209 10136 TIME...MOT...LOC 1256Z 299DEG 27KT 4237 10168 Taylor
Local storm report, Aug 13, 8:06 AM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HAIL 15 NNE ASHBY 42.23N 101.85W
08/13/2019 M1.75 INCH CHERRY NE PUBLIC
PEA TO GOLF BALL SIZE HAIL REPORTED. GROUND COVERED BY
HAIL.
&&
ETLocal storm report, Aug 13, 8:52 AM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
952 AM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL 10 N HYANNIS 42.15N 101.76W
08/13/2019 M1.25 INCH CHERRY NE PUBLIC
HALF DOLLAR SIZE HAIL REPORTED.
&&
ETSpecial weather statement, Aug 13, 8:55 AM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 AM MDT Tue Aug 13 2019
NEZ004-094-131530-
Sheridan-Western Cherry-
855 AM MDT Tue Aug 13 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES...
At 854 AM MDT, radar indicated strong thunderstorms were located
along a line extending from 21 miles southwest of Medicine Lake to 26
miles north of Ashby to 20 miles north of Ellsworth. Movement was
east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Watson Lake, Round Lake, Big Hill, Dipping Vat Meadow, Billys Lake,
Wolf Hill, Intersection of Highway 61 and Survey Valley Road and Argo
Hill.
This includes the following highways...
Highway 250 between mile markers 17 and 24.
Highway 61 between mile markers 176 and 197.
LAT...LON 4236 10135 4227 10154 4213 10212 4234 10258
4245 10217 4255 10165
TIME...MOT...LOC 1454Z 287DEG 33KT 4249 10172 4240 10209 4234 10241
TaylorSpecial weather statement, Aug 13, 10:54 AM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 AM MDT Tue Aug 13 2019
NEZ022-131730-
Garden-
1054 AM MDT Tue Aug 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ARTHUR AND EAST
CENTRAL GARDEN COUNTIES...
At 1054 AM MDT, a strong thunderstorm was located near Crescent Lake
National Wildlife Refuge, or 18 miles north of Oshkosh, moving east
at 30 mph.
Penny size hail is possible with this storm.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Deer Lake, Adams Flats,
Rackett, Bourquim Hill and Dogtown Flats.
LAT...LON 4177 10241 4172 10198 4157 10199 4140 10206
4157 10250
TIME...MOT...LOC 1654Z 286DEG 24KT 4167 10235
TaylorLocal storm report, Aug 13, 11:04 AM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1204 PM CDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HAIL 30 S GORDON 42.37N 102.20W
08/13/2019 M1.75 INCH SHERIDAN NE PUBLIC
REPORT SHARED WITH PHOTO VIA FACEBOOK
&&
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:49 AM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 13, 5:29 AM MDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 13, 5:44 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Aug 13, 6:26 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 64 min |
| Aug 13, 6:57 AM MDT | Special Weather Statement | LBF | Grant | 33 min |
| Aug 13, 7:25 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Aug 13, 8:55 AM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| Aug 13, 10:54 AM MDT | Special Weather Statement | LBF | Garden | 36 min |
| Aug 13, 11:36 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 39 min |
| Aug 13, 11:49 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 41 min |
| Aug 13, 12:04 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 41 min |
| Aug 13, 12:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
| Aug 13, 12:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 53 min |
| Aug 13, 1:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 45 min |
| Aug 13, 1:28 PM MDT | Areal Flood Advisory | LBF | Deuel, Garden, Keith, Perkins | 3 hr |
| Aug 13, 1:29 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Aug 13, 1:45 PM MDT | Flash Flood Warning | LBF | Deuel, Keith, Perkins | 2 hr |
| Aug 13, 1:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 48 min |
| Aug 13, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 39 min |
| Aug 13, 2:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 47 min |
| Aug 13, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 38 min |
| Aug 13, 2:45 PM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.